Vol. 63, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Weakly compact sets in H1.

Freddy Delbaen

Vol. 63 (1976), No. 2, 367–369
Abstract

Suppose that A is a uniform algebra on a compact set X and that ϕ : A C is a nonzero multiplicative linear functional on A. Let Mϕ be the set of positive representing measures for ϕ. If Mϕ is finite dimensional, let m be a core measure of Mϕ. The space H1 is the closure of A in L1(m). The space H is the weak* (i.e. σ(L,L1)) closure of A in L(m). The weakly compact sets R in H1 are then those sets such that for all 𝜖 > 0 there is a bounded set in H which approximates R up to 𝜖.

Mathematical Subject Classification 2000
Primary: 46J15
Milestones
Received: 4 August 1975
Published: 1 April 1976
Authors
Freddy Delbaen